Alert archive / Idaho / Red Flag Warnings in 2018
Red Flag Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 2, 2018, 9:41 PM MDT for 23 counties in Idaho. It took effect at Aug 3, 2018, 10:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2018, 9:41 PM MDT (03:41 UTC)
- In effect from
- Aug 3, 2018, 10:00 AM MDT
- Expired
- Aug 3, 2018, 10:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
All 23 counties
Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Jerome County, ID, Lemhi County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Valley County, ID
The radar
The Pocatello radar (KSFX), 53 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 3.7 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3724 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
513 WWUS85 KPIH 030341 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 941 PM MDT Thu Aug 2 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410, 413, 422, 425, 475, AND 476... IDZ422-475-476-031200- /O.NEW.KPIH.FW.W.0005.180803T1600Z-180804T0400Z/ Sawtooth Range/Northern Sawtooth NF- East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 941 PM MDT Thu Aug 2 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 422, 475, AND 476... The National Weather Service in Pocatello has issued a Red Flag Warning, which is in effect from 10 AM to 10 PM MDT Friday. * AFFECTED AREA...Fire weather zone 422, Fire weather zone 475 and Fire weather zone 476. * WIND...West-Southwest wind gusts 25 to 35 mph at lower elevations. Ridgetop wind gusts to 45 mph. * HUMIDITY...7 to 16 percent. * THUNDERSTORMS...Isolated dry thunderstorms are possible around the Gilmore Summit area in the afternoon. Erratic gusts over 40 mph are possible. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact evens deemed critical by the National Weather Service and area fire management agencies. && $$ IDZ410-425-031200- /O.NEW.KPIH.FW.W.0005.180803T1600Z-180804T0400Z/ Upper Snake River Valley/Idaho Falls BLM- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 941 PM MDT Thu Aug 2 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 AND 425... The National Weather Service in Pocatello has issued a Red Flag Warning, which is in effect from 10 AM to 10 PM MDT Friday. * AFFECTED AREA...Fire weather zone 410 and Fire weather zone 425. * WIND...Southwest Wind gusts 30 to 40 mph. * HUMIDITY...10 to 18 percent. * THUNDERSTORMS...Isolated dry thunderstorms are possible across the far northern and eastern fringes of zone 410. Gusts over 40 mph are possible. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS...... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact evens deemed critical by the National Weather Service and area fire management agencies. && $$ IDZ413-031200- /O.NEW.KPIH.FW.W.0005.180803T1600Z-180804T0400Z/ Caribou Range/Caribou NF- 941 PM MDT Thu Aug 2 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 413... The National Weather Service in Pocatello has issued a Red Flag Warning, which is in effect from 10 AM to 10 PM MDT Friday. * AFFECTED AREA...Fire weather zone 413. * WIND...Southwest wind gusts 25 to 35 mph with locally higher gusts possible. * HUMIDITY...11 to 20 percent. 20 to 25 percent around Bear Lake. * THUNDERSTORMS...Isolated dry thunderstorms are possible with gusts over 40 mph possible. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact evens deemed critical by the National Weather Service and area fire management agencies. && $$
3 follow-up statements
909 WWUS85 KPIH 030907 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 307 AM MDT Fri Aug 3 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410, 413, 422, 425, 475, AND 476... IDZ422-475-476-032100- /O.CON.KPIH.FW.W.0005.180803T1600Z-180804T0400Z/ Sawtooth Range/Northern Sawtooth NF- East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 307 AM MDT Fri Aug 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 422, 475, AND 476... * AFFECTED AREA...Fire weather zone 422, Fire weather zone475 and Fire weather zone 476. * WIND...West-Southwest wind gusts 25 to 35 mph at lower elevations. Ridgetop wind gusts to 45 mph. * HUMIDITY...7 to 16 percent. * THUNDERSTORMS...Isolated dry thunderstorms are possible around the Gilmore Summit area in the afternoon. Erratic gusts over 40 mph are possible. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$ IDZ410-425-032100- /O.CON.KPIH.FW.W.0005.180803T1600Z-180804T0400Z/ Upper Snake River Valley/Idaho Falls BLM- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 307 AM MDT Fri Aug 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 AND 425... * AFFECTED AREA...Fire weather zone 410 and Fire weather zone 425. * WIND...Southwest Wind gusts 30 to 40 mph. * HUMIDITY...10 to 18 percent. * THUNDERSTORMS...Isolated dry thunderstorms are possible across the far northern and eastern fringes of zone 410. Gusts over 40 mph are possible. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS...... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$ IDZ413-032100- /O.CON.KPIH.FW.W.0005.180803T1600Z-180804T0400Z/ Caribou Range/Caribou NF- 307 AM MDT Fri Aug 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 413... * AFFECTED AREA...Fire weather zone 413. * WIND...Southwest wind gusts 25 to 35 mph with locally higher gusts possible. * HUMIDITY...11 to 20 percent. 20 to 25 percent around Bear Lake. * THUNDERSTORMS...Isolated dry thunderstorms are possible with gusts over 40 mph possible. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$
789 WWUS85 KPIH 032012 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 212 PM MDT Fri Aug 3 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410, 413, 422, 425, 475, AND 476... IDZ422-475-476-040400- /O.CON.KPIH.FW.W.0005.000000T0000Z-180804T0400Z/ Sawtooth Range/Northern Sawtooth NF- East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 212 PM MDT Fri Aug 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 422, 475, AND 476... * AFFECTED AREA...Fire weather zone 422, Fire weather zone 475 and Fire weather zone 476. * WIND...West-Southwest wind gusts 25 to 35 mph at lower elevations. Ridgetop wind gusts to 45 mph. * HUMIDITY...7 to 16 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$ IDZ410-425-040400- /O.CON.KPIH.FW.W.0005.000000T0000Z-180804T0400Z/ Upper Snake River Valley/Idaho Falls BLM- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 212 PM MDT Fri Aug 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410, AND 425... * AFFECTED AREA...Fire weather zone 410 and Fire weather zone 425. * WIND...Southwest Wind gusts 30 to 40 mph. * HUMIDITY...10 to 18 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS...... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$ IDZ413-040400- /O.CON.KPIH.FW.W.0005.000000T0000Z-180804T0400Z/ Caribou Range/Caribou NF- 212 PM MDT Fri Aug 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 413... * AFFECTED AREA...Fire weather zone 413. * WIND...Southwest wind gusts 25 to 35 mph with locally higher gusts possible. * HUMIDITY...11 to 20 percent. 20 to 25 percent around Bear Lake. * THUNDERSTORMS...Isolated dry thunderstorms for extreme Northeast areas are possible with gusts over 40 mph likely. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$
663 WWUS85 KPIH 040351 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 951 PM MDT Fri Aug 3 2018 ..RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410, 413, 422, 425, 475, AND 476... IDZ422-475-476-040500- /O.EXP.KPIH.FW.W.0005.000000T0000Z-180804T0400Z/ Sawtooth Range/Northern Sawtooth NF- East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 951 PM MDT Fri Aug 3 2018 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 422, 475, AND 476... Wind gusts continue to rapidly decrease late this evening. Humidity recovery though will continue to be slow tonight, with some locations not rising above 15 percent until after midnight. $$ IDZ410-425-040500- /O.EXP.KPIH.FW.W.0005.000000T0000Z-180804T0400Z/ Upper Snake River Valley/Idaho Falls BLM- Middle Snake River Valley/Twin Falls BLM north of the Snake River- 951 PM MDT Fri Aug 3 2018 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 AND 425... Wind gusts continue to decrease late this evening, although wind gusts of 20 to 30 mph remain possible for a few more hours. Humidity recovery is slow with current values still in the 5 to 15 percent range. Humidity may not rise above 15 percent in all locations until after midnight. $$ IDZ413-040500- /O.EXP.KPIH.FW.W.0005.000000T0000Z-180804T0400Z/ Caribou Range/Caribou NF- 951 PM MDT Fri Aug 3 2018 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 413... Wind gusts continue to rapidly decreasing late this evening, along with humidity values rising above 15 percent. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 2, 2:44 PM MDT, 6 hours 57 minutes earlier.
Area forecast discussion, Aug 2, 2:44 PM MDT, 6 hours 57 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 244 PM MDT Thu Aug 2 2018 .DISCUSSION...Today Through Next Thursday. The two main weather concerns this afternoon and evening will be critical fire weather conditions and potential for strong t-storms. CRITICAL FIRE WEATHER: Red Flag Warnings remain in effect until midnight tonight across the Central Mntns, for a combination of dry surface fuels, dry low-level air with RH values of 10-15%, and strong winds gusting 25-30 MPH with higher gusts near peaks and ridges. Isolated t-storms will also be possible in eastern portions of the Central Mntns, with threats for lightning and strong/erratic wind gusts in excess of 50 MPH. See the FIRE WEATHER section below for more details. STRONG THUNDERSTORMS: Yet another day of isolated to scattered t- storms is anticipated, with the overall threat focused on the eastern Central Mntns and Island Park region, along and east of I-15, and along and south of I-86. HREF ensemble CAMs light up the MT border region and the Southern Highlands into the Bear Lake region for the most widespread activity, with coverage perhaps just slightly less than yesterday. Atmospheric parameters are very similar to yesterday, with NAM forecast soundings again displaying inverted-V signatures with plenty of sub-cloud dry air and fairly impressive DCAPE values of 1,100 to 1,600 J/kg, again suggesting that t-storms will be capable of producing strong downdraft/outflow winds in excess of 50 MPH. Latest SPC mesoanalysis confirms these DCAPE values and also shows MUCAPE of 500-1,000 J/kg and slightly negative LIs. Deep-layer shear values in excess of 30 knots (effective bulk) are largely confined to the north, which may assist with storm organization/longevity in the Island Park region. As we saw yesterday, isolated severe t-storms producing damaging winds in excess of 60 MPH cannot be ruled out anywhere. PWATS have backed off just slightly since yesterday, running around 0.75, and temp-dew point depressions are fairly significant in the low-levels, so generally heavy downpours should be confined to the strongest cells and should be short-lived as some of the precip evaporates on the way down. Overall instability and shear values, particularly a lack of MUCAPE and modest CAPE profiles in the hail growth zone, do not strongly favor large hail, but cannot rule out small hail with the strongest updrafts. The combination of frequent lightning and gusty winds will be of concern to fire weather partners across the region, although t-storm coverage was not quite high enough to justify a Red Flag Warning south and east of the Central Mntns. The trough brushing by the region to the north may be slow to leave, and we carry low PoPs for some additional showers/t-storms Fri afternoon along the MT and WY borders, and across the Bear Lake region. Otherwise, fairly low RH values and gusty winds Fri-Sun may again push portions of the region close or into critical fire weather thresholds. Additional Red Flag Warnings are possible. In general we should be dry from Sat right into next week as a strong ridge of high pressure builds across the western US, centered over NV and UT. A weak disturbance moving overhead Sun could produce a shower or t-storm, but so far the models are spitting out very little precip and confidence is low. High temps will cool by 5-10 degrees over the weekend in the wake of the trough, but will progressively warm once again next week back into the 90s by Mon or Tues, and potentially mid to upper 90s by Wed or Thurs in lower elevations from the Snake Plain south. - KSmith/TW && .AVIATION... Upper level high pressure ridging continues to moves east as a mostly dry cold front/trough moves through the area. Expect breezy winds this afternoon and vicinity thunderstorms particularly at KDIJ and to a lesser degree KIDA and KPIH. Expect mostly VFR conditions though there will continue to be some smoke/haze particularly for KSUN and KIDA. Winds will increase slightly more tomorrow afternoon after the mostly dry cold front/trough moves through. - TW && .FIRE WEATHER... The upper level high pressure ridge has continued to move east today with a surface front/trough located around the Arco Desert area. Drier air will continue to move in from the northwest through the day. A Red Flag Warning remains in effect for the Salmon- Challis and Sawtooth Forests. The surface front/trough will move through southeastern Idaho on Friday pushing surface winds stronger and lowering the relative humidity even more. Zone 427 south of Burley may be spared some of the stronger winds and there is some uncertainty in Zone 413, otherwise winds and low humidity will combine to create a critical day for the rest of the area (outside of Zone 411 due to non-critical fuels) warranting a red flag warning. Winds will decrease on Saturday in most areas, but the Arco Desert may still be strong enough to consider the area as critical. There will be a weak trough move through early Sunday bringing very light precipitation/thunderstorm chances, though models keep bringing this system through a little later each model run. Models are starting to agree on high pressure rebuilding in late Monday and remain through most of next week. Expect well above normal temps to return by mid next week. - TW && .CLIMATE... Multiple heat-related records were set/broken during the month of July 2018 among our SE Idaho climate sites. Pocatello Airport (KPIH) spent a 28 day run from July 4th through July 31st at or above 90 degrees, shattering their previous all-time record for longest streak of consecutive days with high temps at or above 90 degrees which was 22 days ending August 10th, 2000. That streak continues through today, now at 30 consecutive days. Pocatello also ended the month of July in 10th Place for highest mean average temperature, at 73.5 degrees. Records at KPIH date back to January of 1939. Burley Airport (KBYI) spent 20 days at or above 90 from July 12th through July 31st, a streak that continues at 21 consecutive days through yesterday (08/01). This ties KBYI in 3rd Place for longest streak of consecutive days at or above 90. Burley also ended July in 7th Place for highest mean average temperature, at 74.0 degrees. Records at KBYI go back to August of 1948. Challis Airport (KLLJ) also impressively broke its all-time record for longest streak at or above 90 since records began there all the way back in January of 1895, reaching 28 consecutive days as of yesterday (started July 5th). July 2018 was the hottest July on record ever at Challis for mean average temperature, at 73.8 degrees. Challis also tied or broke 2 daily record high temperatures during the month (July 9th and July 24th). Stanley Ranger Station (KSNT) also tied 2 daily record high temperatures during the month of July (the 9th and 25th). There is good news on the horizon for those tired of the heat. High temps Fri may be just cool enough to threaten these ongoing heat streaks, but it will be close. By Sat, our confidence increases significantly that our streaks at or above 90 will come to an end at all climate sites, with high temps projected to hold in the mid 80s. - KSmith/TW && .AIR STAGNATION... Varying degrees of degraded air quality will continue across SE Idaho for the next couple days, as numerous wildfires burning across Idaho and the Pacific Northwest produce smoke and haze. The Idaho Department of Environmental Quality (ID DEQ) continues to rate air quality "Moderate" or Yellow across the entire region, meaning that air quality is acceptable, however, for some pollutants there may be a moderate health concern for a very small number of people who are unusually sensitive to air pollution. We have maintained areas of smoke in the weather grids for the entire CWA through Sat morning. Winds are expected to increase this afternoon, and again Fri afternoon as a trough brushes by the state. This may help to scour out some of the smoke and haze entrenched across the region and trend us toward improved air quality. However, confidence is low, as these winds could just as easily continue to advect in smoke from large fires burning in northern CA and southern OR. A review of the latest HRRR smoke model guidance does hint at some possible improvement tomorrow, but also shows a fresh plume moving NE toward the region out of NV. It is possible that significant improvement may not come until additional progress can be made on the source fires. -KSmith/TW && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until midnight MDT tonight for IDZ422-475-476. &&
In the hours before
Special weather statement, Aug 2, 4:09 PM MDT, 5 hours 32 minutes before
Special Weather Statement National Weather Service Pocatello ID 409 PM MDT THU AUG 2 2018 IDZ058>063-022300- Franklin/Eastern Oneida Region ID-Bear Lake Valley ID- Bear River Range ID-Marsh and Arbon Highlands ID-Caribou Range ID- Blackfoot Mountains ID- 409 PM MDT THU AUG 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARIBOU...EAST CENTRAL ONEIDA...SOUTHEASTERN BANNOCK...NORTHEASTERN FRANKLIN AND NORTHWESTERN BEAR LAKE COUNTIES UNTIL 500 PM MDT... At 408 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles south of Blackfoot Reservoir to near Downey. Movement was east at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Soda Springs, Lava Hot Springs, Swanlake, southern Blackfoot Reservoir, Grace, Downey, Oneida Narrows Reservoir, Thatcher, Bancroft, Niter and Malad Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4286 11123 4229 11163 4229 11232 4287 11179 TIME...MOT...LOC 2208Z 269DEG 21KT 4279 11164 4235 11214 Valle
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:59 AM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 17 hr |
Nearby
Red Flag Warnings in Idaho, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.